****WARNING: THIS POST MAY CONTAIN GRAPHIC INFORMATION REGARDING BODILY FUNCTION****
****ATTENTION: this post is going to be a VERY long post, and will continue to grow in length as I update****
Today (May 13/14th, 2017) is the first day I took LDN (Low-Dose Naltrexone. Well, this morning at 3 am, before bed I took it. It is one of those “off-label” drugs. It was original used in much higher doses to help people with addictions. It has very few KNOWN side effects, but they have had patient reports and a few studies (based on patient reports, and a few SMALL case-studies) that show low doses can “cure everything!!11ELEVENTY111!!!!! INCLUDING CANCER” That is, IF you believe the “paid for by the companies” sites. I did manage to find a single site – for a different drug – that I am pretty sure is reliable, that I go to for information on any new drug I am taking*. It takes all of the research, complies it, and gives you the summary.
It’s a nice site, in that it doesn’t dumb it down, yet uses plain enough language that I can make sense of it all. From what I read there, it really needs more trials and studies with larger amounts of people. And the studies need to try lowering, or upping the dose if it doesn’t work. They stick at that “magical” dose of 4.5 mg and never change it. While it has been used for years at much higher doses, with few to no side effects or visible long-term effects, not much research has gone into that for the low dose. When medication is used differently than originally attended, and is found to have different properties/uses at a different strength, even lower dose, the side effects can change, sometimes drastically. Though, it is rare for drastic changes, it is common for side effects to be different. Instead of headaches and stomach cramps, you might get insomnia and no appetite. They usually stick to the same areas, though, again, not always.
The point of this post today, and going forward is, I am hoping to chronicle my journey on this medication. I want to try to keep track in one spot, my reactions while taking LDN. Mostly for me, but also in case anyone else is looking for some sort of answers about this stuff and become confused by this stuff. I am lucky enough to have a parent who was in the medical field**, so I am hoping to use the knowledge she has taught me, for this post.
I will try to be concise, and organized (a rarity with me) for each entry. I will detail any side effects, benefits – including mood (supposedly helps?), or other issues that arise. The side effects will be the hardest to track, as I already have so many symptoms for all my problems. And the few side effects reported, were to a lessor degree, similar to my symptoms.
My main target with this medication is my bowel problems, but as all my issues – Asthma, eczema, bowels, joint pain, and allergies – are all inflammation problems, I will focus on the bowels, but include any changes in the rest. IF there are any changes.
Each day will in fact be the day after the dose mentioned.
*Honestly, I ALWAYS research, medications, procedures, possible conditions. When Mom was still a nurse, she would give me her old medicine interaction books, and occasional other medical books to use (you can buy most of them, from specialty stores and on-line – just expensive as hell). Now, I use the interwebs.
** All my life I have been taught, to some degree, how medicines work, and the respect they need. eg: Mom has told me for over 30 years you can take acetaminophen with ibuprofen. Doctors in just the last few years will prescribe that in emergency rooms for mild – moderate pain. (I know more too! 😉 )
May 14th, 2017:
Nothing at this time to report, consider all the above my first entry. Each new entry will be mark with [UPDATED] in front of the date. There is no information on how long it takes this stuff to be effective, so may not be much new each entry, not for a few weeks at least.
At this time, I will say, as hard as I fight to squash all excitement and hope, my mood is a tad bit more buoyant. While I may be going into this realistically. I find I can not help but feel hopeful. I NEED a win. I am DUE a win.
I will add, just having something that “needs more testing and information, but shows promise” to try? Really is making it so much easier to fight on. The depression was getting harder and harder to ignore, or fight.
AFK (Always Keep Fighting) Right folks?
May 18th, 2017:
I am not holding out any sort of hope for quick results, but had wondered about any side effects. The more research I do, the more I run across personal accounts of being on this LDN. Seems a huge amount of people were/are/have been told to start out at .5 mg, and to “NEVER EVER, AT ALL” start at the full dose of 4.5 mg. *shrugs* No clue why? Most said that within a day or two they were so sick they ended up in the hospital. But, more often, I would read “but nothing happened to me”.
I have no clue if I have side effects from the medication. All the “possible side effects” that can happen with this medication, I already have! LOL Not sure if that is a good thing, but at least it’s not new problems.
I admit, I had a teeny tiny flicker of over hopefulness (I know, not a good word combination – but BAD stupid brain today), when on the second day, for almost half a day, I had no pain, no cramps, not even the sensation of movement inside my bowels. It was THE weirdest thing! I was so unuse to no pain or weird feelings in my guts, I almost was worried. But I realized quickly that is actually normal for most people. Of course, I had been so damned exhausted I napped, and it was back about 2 hours after I woke up. Only got to enjoy that feeling for a few hours.
I assumed it would be a few weeks before I felt any sort of difference in my system, but I am reading that it can be up to a YEAR for some people!!? Holy crap it better not be that long.
Not much more to update, just that I am not trying the meds in the morning, as it might be adding to my insomnia. Find out in a day or two.
Not much else to update.
May, 20, 2017:
I think I made a huge mistake switching the LDN to the morning. I could be wrong, maybe it’s other factors. But the fact I need naps right after I have had a nap, and my energy is sucked out of me as if hoovered by some energy sucker … Okay, I will give up on comparisons.
I have skipped this morning dose, and will switch back to night time.
If that doesn’t help? Then I may have to get doc to check my iron levels, and my thyroid levels again.
Other than that, not much else to report. I might be having symptom relief? But Not that I can tell?